I'm on Prozac for 9 months and have already gained 14 lbs. It's steady going up although I'm eating healthier and do more sports than before! I was on Cymbalta before and while it made me less hungry, it made me so very sleepy that I couldn't drive safely anymore and it always bothered my eyes day and night. So that's not an option. Some years ago I was on Lexapro, however that made me have to pee every 1/2 hour, so I had to take other medication to control that problem. Any advice for me? I'm very frustrated with the weight gain (I own a ballet studio and start looking totally out of place!), but otherwise like Prozac a lot. Thanks.
22 Aug 2011
I'm sorry to hear about the steady gain. I have the same problem and have always been on the slim side. But, I know Effexor is weight neutral. When I was taking only that I lost weight. I'm sure there are more plain antidepressants out there that are weight neutral. Effexor does more than affect serotonin. But, something to discuss with your doctor.
22 Aug 2011
Hello cake1. There is a wide variety of medications to choose from. You might want to try a sister drug. zoloft. There are a few of us, here on this site that are or have used zoloft, with much success. The majority, of the people tend not to gain any weight, while on it. Wellbutrin is another medication that tends to favor, minimal side effects. I understand your worries or concerns about weight gain. Psychiatric drugs do play havoc with our system, body, especially in the pounds department. good luck, i'm sure you'll find something.
23 Aug 2011
I'm in the process of doing the change from cymbalta 120mg back to prozac 80mg, because the cymbalta has caused a weight gain of 25 pounds. I hate to give up the cymbalta because it has helped with the fibro and also my mood is much elevated when I went from the 60 to the 120mg dose. If I am unable to lose weight once I'm back on the prozac, well heck, I need to exercise anyway, being a former dancer/instructor! Have you considered trying cymbalta at the lowest (30mg I think) dose? Maybe you can get past the side effects. I did this with avinza, which made me want to sleep all the time the first time I tried it, but after about a 5 month break I'm back on it again at 60mg which is the once daily dose, and I'm much less sleepy and able to function pretty well at work.
Hope you can find something that works without causeing weight gain. I know Wellbutrin causes weight loss in some people.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am about to start taking prozac for depression etc,i am already battling with weight gain now,is there any way i can take steps to avoid this or at ...
1 answer • 27 May 2010
My DR wants me to try it, but I have just been weaned off of Cymbalta 60 mg, which caused increased appetite, and therefore caused weight gain of 10 ...
3 answers • 4 Mar 2011
I don't care about all the other postings on Cymbalta and weight gain I want to ask my own cause it says specifically that it causes loss of ...
9 answers • 19 Jun 2011
prozac, but am terrified of the weight gain, i see some people do gain significant amounts of weight whilst on prozac.. Will I gain weight? because ...
4 answers • 1 Nov 2011
my weight has shot up so much recently and seems to coincide with my medication being put up from 1 to 2 capsules a day . ive been on prozac for many ...
5 answers • 29 Apr 2013